Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 401, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2000, 5:07 PM CDT for Barbour County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 9, 2000, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Barbour County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 092208 SVRBHM ALC005-092230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 507 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARBOUR COUNTY IN SOUTHEAST ALABAMA * UNTIL 530 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EXTREME NORTHERN BARBOUR COUNTY...ABOUT 17 MILES NORTHWEST OF EUFAULA...MOVING SOUTH AT 5 MPH. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:57 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 9, 2:57 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 257 PM CDT WED AUG 09 2000 EASTERLY WAVE FORECAST BY THE ETA/AVN TO MOVE ACROSS THE SOUTHERN PORTION OF THE AREA ON THURSDAY. IN ADDITION...WEAK FRONT WILL ENTER NORTHERN SECTIONS LATE IN THE DAY ON THURSDAY AND THEN REMAIN NEARLY STATIONARY ACROSS THE SOUTHERN SECTIONS ON FRIDAY. SEVERAL WEAK IMPULSES WILL MOVE THROUGH THE BASE OF UPPER TROF AND SWING FROM NORTHWEST TO SOUTHEAST ACROSS THE NORTHERN SECTIONS ON FRIDAY. WITH MODEL SOUNDINGS FORECASTING PRECIP. WATER NEAR 2 INCHES ON THURSDAY AND LI'S MINUS 4 TO MINUS 6 WILL GO WITH POPS IN THE 40 TO 50 PERCENT RANGE AREA WIDE. WITH UPPER FEATURES MOVING ACROSS THE AREA ON FRIDAY...FRONT IN THE AREA AND NUMEROUS BOUNDARIES WILL ALSO GO WITH SCATTERED POPS ACROSS THE AREA WITH SLIGHTLY HIGHER POPS ACROSS THE SOUTH IN VICINITY OF THE FRONT. FWC TEMPS ADJUSTED SLIGHTLY TO ACCOUNT FOR HIGHER POPS. HSV 75/96/73/93 1533 BHM 75/96/73/94 2433 MGM 75/96/74/94 2534 .BHM...NONE.
In the hours before
Special weather statement, Aug 9, 1:30 PM CDT, 3 hours 37 minutes before
ALZ001>038-040>050-092300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED AUG 09 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. ALTHOUGH A FEW STORMS WILL APPROACH SEVERE LIMITS...NO ORGANIZED SEVERE WEATHER IS EXPECTED. THESE STORMS WILL DIMINISH RAPIDLY AFTER SUNSET. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:53 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 52 min |
| Aug 9, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 49 min |
| Aug 9, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 39 min |
| Aug 9, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 27 min |
| Aug 9, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 54 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 38 min |
| Aug 9, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 39 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 9, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 46 min |
| Aug 9, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 34 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 49 min |
| Aug 9, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 46 min |
| Aug 9, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
| Aug 9, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.